Expressivity in polygonal, plane mereotopology

Journal of Symbolic Logic 65 (2):822-838 (2000)
Abstract
In recent years, there has been renewed interest in the development of formal languages for describing mereological (part-whole) and topological relationships between objects in space. Typically, the non-logical primitives of these languages are properties and relations such as `x is connected' or `x is a part of y', and the entities over which their variables range are, accordingly, not points, but regions: spatial entities other than regions are admitted, if at all, only as logical constructs of regions. This paper considers two first-order mereotopological languages, and investigates their expressive power. It turns out that these languages, notwithstanding the simplicity of their primitives, are surprisingly expressive. In particular, it is shown that infinitary versions of these languages are adequate to express (in a sense made precise below) all topological relations over the domain of polygons in the closed plane
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2586573
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
 
Download options
PhilPapers Archive


Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 17,815
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA
Ian Pratt-Hartmann (2002). A Topological Constraint Language with Component Counting. Journal of Applied Non-Classical Logics 12 (3-4):441-467.
Stefano Borgo & Claudio Masolo (2010). Full Mereogeometries. Review of Symbolic Logic 3 (4):521-567.
Jochen Renz (2002). A Canonical Model of the Region Connection Calculus. Journal of Applied Non-Classical Logics 12 (3-4):469-494.

Add more citations

Similar books and articles

Monthly downloads

Added to index

2009-01-28

Total downloads

9 ( #291,670 of 1,780,606 )

Recent downloads (6 months)

2 ( #204,197 of 1,780,606 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Start a new thread
Order:
There  are no threads in this forum
Nothing in this forum yet.